Yes it appears that at times that Depakoate can cause a Parkinson's like reaction that is reversible (that is seperate from Parkinson's itself). It would also depend on what it is being prescribed for in its primary use as it also can treat agitation from Parkinson's. The full information should be in the P.D.R. (Physician's Desk Reference) and you could then discuss that with the doctor that is treating him. However as Depakoate has many medically neccessary reasons for its use its essential to not make any changes before speaking to the doctor. Also this concern doesn't always occur.
The best thing to do with concerns in regards to side effects of medications he already takes and how they would interact with Parkinson's and what medications would be the most helpful for Parkinson's would be to see a neurologist who is a trained movement disorders specialist.
Thank you for your input. My husband had a appt: with his neurologist but they cancelled 2 times so now i have to try for appt: #3.He takes Depakote for his bipolar & has just been put on paxil for depression.So I'll just have to wait to talk to his Dr. thank you again
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.